MAUDE Adverse Event Report: FERROSAN MEDICAL DEVICES A/S; SURGIFLO¿ HEMOSTATIC MATRIX KIT WITH THROMBIN

FERROSAN MEDICAL DEVICES A/S; SURGIFLO¿ HEMOSTATIC MATRIX KIT WITH THROMBIN
Lot Number 269519
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It is stated that there was no patient harm.The case is evaluated as a near adverse event (use error) as it potentially could become a serious adverse event if it occurred again.
 
Event or Problem Description
It was reported by the customer that during a laparoscopic hernia repair with mesh, they used the surgiflo with thrombin.They used the product even though product had expired august 08/31/2024, discussed the pros and cons and decided to go ahead and use the expired product.Case was completed.No patient harm.No product will be returned.Procedure date: on (b)(6) 2024.Additional information has been received on 10.10.2024 stating: please elaborate on why the expired device wasn't discarded and a new retrieved.:"there was no unexpired surgiflo in the facility and the case was underway." please confirm that the patient that received the expired product did not experience any adverse events because of the use: "none reported." did the expired product achieve hemostasis? "yes." was surgiflo removed after hemostasis was achieved? "no.The bleeding was under an implantable mesh that had already been tacked in place.The surgiflo was applied to the mesh and it penetrated through the trellis of the mesh directly onto the bleeding site.It was left in place." can specific patient demographics initials/ id; age or date of birth; bmi; gender; patient pre-existing medical conditions (i.E.Allergies, history of reactions), all concomitant medications, patient medical history, any treatment required for events, dose, frequency, and therapy dates of study drugs be provided? "gs, 53-year-old male, no significant medical history." what is the current condition of the patient? "no, reported adverse events.".

Common Device Name
SURGIFLO¿ HEMOSTATIC MATRIX KIT WITH THROMBIN
Manufacturer (Section D)
FERROSAN MEDICAL DEVICES A/S
sydmarken 5
soeborg, 2860
DA  2860
Manufacturer Contact
. .
sydmarken 5
soeborg, 2860
DA   2860
MDR Report Key20438469
Report Number3008478369-2024-00042
Device Sequence Number20830666
Product Code LMF
UDI-Device Identifier15712123000288
UDI-Public15712123000288
Combination Product (Y/N)Y
PMA/510(K) Number
P990004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Lot Number269519
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown